MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 BARD PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, catheter was inserted into a pediatric patient on (b)(6), and today, during a routine x-ray, a foreign object was identified in the heart chamber.The child will undergo catheterization this afternoon, a cardiac catheterization will be performed for removal.Patient is currently stable.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Additional information received on june 18, 2025: child underwent picc catheter placement on (b)(6) for antibiotic therapy in the picu.Catheter control x-ray did not show any objects (partially covered by electrode).On the x-ray taken on (b)(6) for discharge control, an object was identified.Venous catheterization was performed on (b)(6) with successful removal of foreign bodies, which appear to be guidewire fragments.Procedure without complications.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken stylet was confirmed but the cause is unknown.A frontal chest radiograph and a photograph of the implicated 3cg wire fragment were returned for evaluation.The chest radiograph showed a right-sided catheter present with the tip over the svc.A small foreign material, consistent with a 3-4cm long wire fragment, was seen overlaying the left heart/lower lobe pulmonary artery.The photograph was of a wire fragment consistent with a 3gc stylet.Although a break in the wire could be confirmed from the returned images, the root cause of the damage could not be determined.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken stylet is confirmed and was determined to be use-related.One fragment of a tls stylet was returned for evaluation.An initial visual observation of the returned stylet fragment showed blood residues throughout the device.The stylet fragment had one significant kink along the device, and a secondary kink nearby which included a broken magnet within the kink.The break site of the polyimide tubing, and blue shrink wrap, were sharply formed edges and appeared to coincide with a break in one of the magnets.The type of damage seen on that tubing is most consistent with sharp kinking of the stylet tip, which potentially caused breakage of magnets, which could have resulted in breakage of the tubing.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
BARD PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
jomil padin
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22178163
Report Number3006260740-2025-03742
Device Sequence Number12972282
Product Code LJS
UDI-Device Identifier00801741034527
UDI-Public(01)00801741034527(11)230114(17)240331(10)REGZ1393
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/18/2025
08/05/2025
09/02/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/11/2025
08/12/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO
Patient SexUnknown